MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035478300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during posterior communicating artery (pcoma) aneurysm procedure, the physician placed a guide catheter, guidewire and microcatheter to build access to the aneurysm and deployed a stent.Then prepared to frame the subject coil to the treatment site.Physician felt friction while advancing the subject coil in the distal of the microcatheter and the subject coil was deployed prematurely inside the microcatheter.A snare device was used to retrieve the subject coil.The physician replaced it with a same new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked.The main coil was seen to be still attached to the delivery wire and was intact.The proximal contact was seen to be broken/fractured.During function inspection, there was no introducer sheath returned so a demo sheath was used to try and complete the functional test for the reported coil in catheter friction but due to the damage on the proximal contact the delivery wire was unable to be reloaded into the demo sheath.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure, and resistance was noted while advancing the coil in the microcatheter.The main coil was found to be attached when returned for analysis therefore the as reported was not confirmed.However, a snare device was used to remove the fragment from patient's anatomy; therefore, this event does meet the criteria of a reportable event.The as reported 'main coil prematurely detached/separated during use' cannot be confirmed as the main coil was returned attached.The as reported 'main coil prematurely detached/separated during use' will be assigned not confirmed.The as reported 'coil in catheter friction' as well as the as analyzed 'coil delivery wire kinked bent' and 'coil proximal contact broken/fractured' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.There may have been friction felt when the kinked delivery wire was advancing through the microcatheter.Although the as analyzed codes are non-reportable, there was a medical intervention to retrieve the coil segment.Therefore, this event still meets the criteria of a reportable event.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12742494
Report Number3008881809-2021-00466
Device Sequence Number4530202
Product Code HCG
UDI-Device Identifier04546540676603
UDI-Public04546540676603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Model NumberM0035478300
Device Catalogue NumberM0035478300
Device Lot Number22429102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F ENVOY GUIDE CATHETER (CODMAN); EN-10 MICROCATHETER (MEDTRONIC); EXCELSIOR XT-17 MICROCATHETER (STRYKER); NEUROFORM ATLAS STENT (STRYKER); SOLITAIRE STENT (MEDTRONICS); SYNCHRO GUIDEWIRE (STRYKER); 6F ENVOY GUIDE CATHETER (CODMAN); EN-10 MICROCATHETER (MEDTRONIC); EXCELSIOR XT-17 MICROCATHETER (STRYKER); NEUROFORM ATLAS STENT (STRYKER); SOLITAIRE STENT (MEDTRONICS); SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian